Alert archive / Louisiana / Tornado Warnings in 2006
Tornado Warning 67, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Nov 14, 2006, 4:06 PM CST for Washington Parish, Louisiana. It was in force for 24 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 14, 2006, 4:06 PM CST (22:06 UTC)
- Expired
- Nov 14, 2006, 4:30 PM CST
- In force
- 24 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
County Washington Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 14, 4:10 PM CST | TSTM WND DMG | 10 N Franklinton, LA | BARNS LEVELLED IN NORTHWEST PORTION OF PARISH REPORTED BY SHERIFFS OFFICE. POSSIBLE TORNADO. |
| Nov 14, 4:20 PM CST | TORNADO | 12 Ne Franklinton, LA | POSSIBLE TORNADO DOWNED TREES NEAR THE COMMUNITY OF THOMAS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 10.1 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1214 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- -144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KLIX 142206 TORLIX LAC117-142230- /O.NEW.KLIX.TO.W.0067.061114T2206Z-061114T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 406 PM CST TUE NOV 14 2006 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * TORNADO WARNING FOR... WASHINGTON PARISH IN SOUTHEAST LOUISIANA * UNTIL 430 PM CST * AT 401 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 19 MILES WEST OF VARNADO...OR ABOUT 7 MILES NORTH OF FRANKLINTON...MOVING EAST AT 35 MPH. * THE TORNADO IS WILL BE NEAR... VARNADO BY 430 PM CST WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS. LAT...LON 3100 9022 3087 9022 3086 8980 3100 8976 $$ 92/JSS
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Nov 14, 1:37 PM CST, 2 hours 29 minutes earlier.
Area forecast discussion, Nov 14, 1:37 PM CST, 2 hours 29 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
137 PM CST TUE NOV 14 2006
.UPDATE...
UPDATED GRIDS AND ZONE FORECAST TO ACCOUNT FOR TORNADO POTENTIAL
ASSOCIATED WITH TORNADO WATCH 849. ALSO INCREASED RAIN CHANCE TO
LIKELY OVER NORTHWEST HALF REST OF TODAY. KLIX 19Z SOUNDING SHOULD
BE AVAILABLE SHORTLY. KLCH 18Z SOUNDING IS AVAILABLE AND SHOWS
MODERATE SURFACE BASED INSTABILITY AND STRONG 0-1KM SRH TO SUPPORT
ROTATING STORMS AND TORNADOES. WARM FRONT IS SURGING
NORTHEAST...AND WAS LOCATED ALONG THE LOWER ATCHAFALAYA RIVER
BETWEEN LFT/ARA AND BTR DOWN TO COASTAL TERREBONNE PARISH.
TORNADOES ARE POSSIBLE MAINLY JUST AHEAD AND BEHIND THE WARM
FRONTAL PASSAGE.
.MARINE...
ISSUED SMALL CRAFT ADVISORY FOR THE COASTAL WATERS AFTER 9 PM THIS
EVENING. WILL BE ISSUING A SMALL CRAFT ADVISORY FOR LAKES
PONTCHARTRAIN AND MAUREPAS WITH THE AFTERNOON PACKAGE. THE COASTAL
WATERS WILL LIKELY BE UPGRADED TO A GALE WARNING FOR A PORTION OF
WEDNESDAY...ESPECIALLY AROUND MIDDAY...FOR STRONG WINDS NEAR AND
BEHIND THE COLD FRONT.
&&
.PREV DISCUSSION... (ISSUED 743 AM CST TUE NOV 14 2006)
UPDATE...
UPDATED ZONES AND GRIDS TO REFLECT ONGOING TREND. SCATTERED
SHOWERS ALMOST FOLLOWING TUES 00Z RUN OF GFS QPF FIELD THROUGH 00Z
WED STEP FOR STEP.
PREV DISCUSSION... (ISSUED 415 AM CST TUE NOV 14 2006)
DISCUSSION...
LATEST SURFACE ANALYSIS SHOWED AN ELONGATED 1015MB HIGH ALONG THE
MISSISSIPPI VALLEY WITH A WEAK PRESSURE GRADIENT OVER THE FORECAST
AREA. PATCHY FOG WAS NOTED AT HALF OF THE REPORTING STATIONS BUT
NO PROBLEMS THIS MORNING YET. LEE SIDE TROUGH HAS DEVELOPED ON THE
HIGH PLAINS AS A FAST NORTHWEST FLOW ALOFT WILL DEEPEN THE TROUGH
AND BRING IN EMBEDDED DISTURBANCES ACROSS THE ROCKIES OVER PLAINS
TODAY. UPPER AIR ANALYSIS CONTINUE TO SHOW A TROUGH AXIS FROM THE
NORTHERN PLAINS SOUTHEAST TO MISSISSIPPI GULF AND VERY STRONG
SHORT OVER EASTERN OREGON. 00Z TUESDAY SOUNDING FROM SLIDELL
SHOWED AN INCREASE OF PW UP TO 0.8 INCH...OTHERWISE STABLE.
SHORT RANGE MODELS COMING TOGETHER IN THINKING WITH THIS PACIFIC
SYSTEM. SHORT WAVE WILL LIKELY DIVE SOUTHEAST DEEPENING THIS
EVENING OVER THE SOUTHERN PLAINS AND FINALLY EVOLVING TO INTO A
CLOSED LOW EASTERN OKLAHOMA...REMAINING POSITIVELY TILTED UNTIL
PASSING EAST OF THE FORECAST AREA WEDNESDAY EVENING.
THE ASSOCIATED SURFACE TROUGH WILL DEVELOP INTO A LOW OVER WYOMING
THIS MORNING AND QUICKLY DIVE SOUTHEAST TODAY. ONCE THE DEEP LOW
MOVES OVER WEST OKLAHOMA...SOUTHERLY FLOW OVER THE LOWER
MISSISSIPPI VALLEY AND WARM FRONT IS EXPECTED ACROSS THE FORECAST
AREA SOUTHWEST TO NORTHEAST. SURFACE BASE CAPE VALUES AREA
EXPECTED TO JUMP FROM NIL LATE THIS AFTERNOON TO 2000 J/KG BY
MIDNIGHT AND PW VALUES ARE INCREASE UP TO 1.7 INCHES. SRH VALUES
ALONG THE WARM FRONT WILL INCREASE UP TO 200 TO 250 M2/S2. THE
NOSE THE JET MAX IS EXPECTED TO RESIDE OVER THE ARKLATEX REGION
00Z WED AND MOVE EAST THROUGH MIDNIGHT...PLACING THE FORECAST
AREA UNDERNEATH THE RIGHT FRONT QUAD...NOT FAVORABLE BUT
DIRECTIONAL SHEAR AT LL STILL CONCERNS THE CREW A LITTLE. WILL INSERT
SEVERE WORDING IN ZONES TONIGHT AS ONE OR TWO STORMS MAY TURN IF
CONVECTION DEVELOPS ALONG THE WARM FRONT.
ONCE IN THE WARM SECTOR...LL JET OF 60 KNOTS AT 850MB IS EXPECTED
TO DEVELOP FROM SOUTH CENTRAL LOUISIANA TO EAST TO MISSISSIPPI BY
12Z WEDNESDAY. TREMENDOUS WARM AIR ADVECTION WILL CAUSE SURFACE
TEMPERATURES TO RISE LATE TUESDAY EVENING TO WEDNESDAY MORNING.
SRH VALUES JUMP UP TO NEAR 400M2/S2 BY MIDNIGHT ACROSS THE NORTH
HALF OF FORECAST AREA...200 FOR SOUTH HALF. THE EHI OFF OF NAM AND
GFS HAS HIGHEST VALUES OF 2 TO 3 ALONG THE WARM FRONT...IN THE
WARM SECTOR AND ALONG THE COLD FRONT...GOOD RANGE TO SUPPORT
TURNING SUPERCELLS. THE COLD FRONT SHOULD PUSH THROUGH THE
FORECAST AREA BETWEEN 14Z AND 21Z WEDNESDAY. WILL MAINTAIN SEVERE
WORDING ZONES AFTER MIDNIGHT THROUGH WEDNESDAY MORNING.
A QUARTER TO A THIRD OF LL WINDS WILL MIX DOWN OVER LAND AND
NEARLY A HALF OVER WATER. PLACEMENT OF MOISTURE STILL REMAINS OVER
THE FORECAST AREA STARTING THIS AFTERNOON AND TIGHTENING UP FROM
SOUTHWEST LOUISIANA TO EAST CENTRAL MISSISSIPPI BY 12Z WED. THE
MAIN UPPER LEVEL LOW PUSH ACROSS THE SOUTH ARKANSAS MIDDAY
WEDNESDAY AND BECOMING NEGATIVELY TILTED OVER MISSISSIPPI BY 00Z
THU. BY THIS TIME...THE ASSOCIATED SURFACE COLD FRONT WILL HAVE
PUSH THRU AND MOISTURE DISPLACE EAST. 80 PERCENT OF THE BOUNDARY
WINDS ARE EXPECTED TO MIX DOWN OVER THE COASTAL WEDNESDAY WITH THE
SOUTHWEST FLOW PRODUCING NEAR 35 KNOTS AHEAD OF THE FRONT OVER THE
COASTAL WATERS.
STRONG WINDS ARE EXPECTED ON THE BACK SIDE OF THIS LOW. 1000 TO
700 THICKNESS VALUES ARE EXPECTED TO DECREASE 100 TO 120 METERS
WEDNESDAY MORNING TO WEDNESDAY NIGHT. SMALL CRAFT AND WIND
ADVISORIES WILL LIKELY BE ISSUED FOR LAND ZONES SOUTH OF TIDAL
LAKES AND MARINE ZONES WEDNESDAY NIGHT. SYSTEM WILL LIKELY PUSH
NORTH NORTHEAST AND WINDS SHOULD DECREASE THURSDAY. A DRY FORECAST
IS EXPECTED THROUGH WEEKEND.
LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...SMALL CRAFT ADVISORY FROM 9 PM THIS EVENING TO 12 PM CST
THURSDAY FOR LAZ066.
GM...SMALL CRAFT ADVISORY FROM 9 PM THIS EVENING TO 12 PM CST
THURSDAY FOR GMZ550-GMZ555-GMZ570-GMZ575.
MS...NONE.
GM...SMALL CRAFT ADVISORY FROM 9 PM THIS EVENING TO 12 PM CST
THURSDAY FOR GMZ550-GMZ555-GMZ570-GMZ575.
&&
22Hazardous weather outlook, Nov 14, 3:00 PM CST, 1 hour 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 300 PM CST TUE NOV 14 2006 GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077- 080>082-150100- PASCAGOULA TO SW PASS MISSISSIPPI RIVER OUT 20 NM- PASCAGOULA TO SW PASS MISSISSIPPI RIVER 20-60 NM OUT- SW PASS MISSISSIPPI RIVER TO ATCHAFALAYA RIVER OUT 20 NM- SW PASS MISSISSIPPI RIVER TO ATCHAFALAYA RIVER 20-60 NM OUT-AMITE- ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LAKES PONTCHARTRAIN AND MAUREPAS- LIVINGSTON-LOWER JEFFERSON-LOWER LAFOURCHE-LOWER PLAQUEMINES- LOWER ST BERNARD-LOWER TERREBONNE-ORLEANS-PEARL RIVER-PIKE- POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-ST JOHN THE BAPTIST- ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-UPPER LAFOURCHE- UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-WALTHALL- WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 300 PM CST TUE NOV 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEASTERN LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT ...THUNDERSTORMS AND HEAVY RAIN... A TORNADO WATCH IS IN EFFECT FOR THE WESTERN HALF OF THE OUTLOOK AREA UNTIL 7 PM. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT ACROSS PORTIONS OF SOUTH MISSISSIPPI AND SOUTHEAST LOUISIANA...NORTH AND WEST OF NEW ORLEANS. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS EAST AND SOUTH OF NEW ORLEANS...AND ALONG THE MISSISSIPPI COAST. A WARM FRONT AND UPPER LEVEL DISTURBANCES WILL MOVE ACROSS WESTERN AND SOUTHERN PORTIONS OF EAST CENTRAL AND SOUTHEAST LOUISIANA AND SOUTHWEST MISSISSIPPI THIS AFTERNOON AND EVENING. CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS WITH DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES THROUGH THE EARLY EVENING HOURS IN THE TORNADO WATCH AREA. AN UPPER-LEVEL LOW PRESSURE SYSTEM AND ASSOCIATED STRONG COLD FRONT WILL MOVE QUICKLY THROUGH THE REGION LATE TONIGHT INTO WEDNESDAY MORNING. CONDITIONS WILL AGAIN FAVOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS ALONG AND AHEAD OF THE COLD FRONT LATE TONIGHT INTO WEDNESDAY MORNING. ISOLATED SEVERE THUNDERSTORMS CAPABLE OF PRODUCING TORNADOES ARE POSSIBLE ONCE AGAIN OVERNIGHT...ESPECIALLY OVER EXTREME SOUTHWEST MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI...AND PARTS OF EAST CENTRAL AND SOUTHEAST LOUISIANA...NORTH OF INTERSTATE 10 AND LAKE PONTCHARTRAIN. IN ADDITION...DAMAGING WINDS IN EXCESS OF 60 MPH ARE POSSIBLE AS A SQUALL LINE OF STORMS APPROACHES EXTREME SOUTHWEST MISSISSIPPI LATE TONIGHT. HEAVY RAINFALL WILL ACCOMPANY SOME OF THE THUNDERSTORMS TODAY WITH LOCALIZED RAINFALL AMOUNTS OF 1 TO 2 INCHES. LATE TONIGHT...MORE WIDESPREAD RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE EXPECTED. ...MARINE... STRONG SOUTH WINDS ARE EXPECTED OVER THE COASTAL WATERS TONIGHT. A SMALL CRAFT ADVISORY WILL BE IN EFFECT AFTER 9 PM. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A MODERATE RISK OF SEVERE THUNDERSTORMS WILL EXIST WEDNESDAY MORNING ACROSS EASTERN SECTIONS OF SOUTH MISSISSIPPI AND SOUTHEAST LOUISIANA...GENERALLY ALONG AND EAST OF INTERSTATE 55...METROPOLITAN NEW ORLEANS...AND HOUMA. WEST OF THIS AREA...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY MORNING. A SQUALL LINE WITH STRONG TO SEVERE THUNDERSTORMS WILL MOVE EAST ACROSS SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI WEDNESDAY MORNING. DAMAGING WINDS IN EXCESS OF 60 MPH AND ISOLATED TORNADOES ARE EXPECTED ACROSS PORTIONS OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI AHEAD OF THE COLD FRONT. IN ADDITION...HEAVY RAINFALL WITH STORM TOTALS OF 2 TO 3 INCHES ARE EXPECTED WITH LOCALLY HEAVIER AMOUNTS OF 4 TO 5 INCHES POSSIBLE THROUGH MIDDAY WEDNESDAY. HEAVY RAINFALL COULD RESULT IN FLOODING OF SOME LOW LYING AREAS AND STREETS. AT LEAST SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED WEDNESDAY THROUGH THURSDAY MORNING ACROSS THE TIDAL LAKES AND COASTAL WATERS. GALE WARNINGS MAY BE REQUIRED FOR THE COASTAL WATERS ON WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED THURSDAY AFTERNOON THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS REQUESTED IN THE TORNADO WATCH AREA. 22
In the hours before
Special weather statement, Nov 14, 1:03 PM CST, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 103 PM CST TUE NOV 14 2006 LAZ034-141935- POINTE COUPEE- 103 PM CST TUE NOV 14 2006 ...STRONG THUNDERSTORM MOVING THROUGH THE POINTE COUPEE PARISH... AT 100 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR MORGANZA. THIS THUNDERSTORM IS MOVING TO THE EAST AROUND 35 MPH...AND WILL AFFECT AREAS IN AND NEAR NEW ROADS THROUGH 130 PM. THIS THUNDERSTORM IS CAPABLE OF PRODUCING WINDS GUSTING TO 45 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND LOCALLY HEAVY RAINFALL OF 1 TO 2 INCHES. WHEN THUNDERSTORMS ARE OCCURRING...MOVE INDOORS. DO NOT STAND BY WINDOWS. UNLESS IT IS AN EMERGENCY...AVOID USING TELEPHONES AND ELECTRICAL APPLIANCES UNTIL THE STORM HAS PASSED. 92/JSS
Special weather statement, Nov 14, 1:31 PM CST, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 131 PM CST TUE NOV 14 2006 LAZ035-036-048-142000- EAST BATON ROUGE-EAST FELICIANA-WEST FELICIANA- 131 PM CST TUE NOV 14 2006 ...STRONG THUNDERSTORM MOVING THROUGH THE FELICIANA PARISHES AND NORTHERN EAST BATON ROUGE PARISH... AT 130 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A STRONG THUNDERSTORM NEAR ST. FRANCISVILLE. THIS THUNDERSTORM IS MOVING TO THE EAST AROUND 35 MPH...AND WILL AFFECT AREAS IN AND NEAR WAKEFIELD...JACKSON...SLAUGHTER...AND ZACHARY THROUGH 200 PM. THIS THUNDERSTORM IS CAPABLE OF PRODUCING GUSTY WINDS UP TO 45 MPH. WINDS OF THIS MAGNITUDE WILL BREAK OFF SMALL TREE LIMBS AND CAN BLOW AROUND UNSECURED OBJECTS. IN ADDITION TO WIND...THIS THUNDERSTORM IS CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL OF 1 TO 2 INCHES. WHEN THUNDERSTORMS ARE OCCURRING...MOVE INDOORS. DO NOT STAND BY WINDOWS. UNLESS IT IS AN EMERGENCY...AVOID USING TELEPHONES AND ELECTRICAL APPLIANCES UNTIL THE STORM HAS PASSED. 92/JSS
Special weather statement, Nov 14, 2:13 PM CST, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 213 PM CST TUE NOV 14 2006 LAZ036-037-142045- EAST FELICIANA-ST HELENA- 213 PM CST TUE NOV 14 2006 ...STRONG THUNDERSTORM CONTINUES TO MOVE ACROSS EAST FELICIANA PARISH... AT 205 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A STRONG THUNDERSTORM NEAR NORWOOD AND CLINTON. THIS THUNDERSTORM IS MOVING EAST AROUND 35 MPH...AND WILL AFFECT AREAS IN AND NEAR FELIXVILLE...DARLINGTON...AND GREENSBURG THROUGH 245 PM. THIS ACTIVITY IS CAPABLE OF PRODUCING GUSTY WINDS UP TO 45 MPH. WINDS OF THIS MAGNITUDE WILL BREAK OFF SMALL TREE LIMBS AND CAN BLOW AROUND UNSECURED OBJECTS. IN ADDITION TO WIND...THIS THUNDERSTORM IS CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL OF 1 TO 2 INCHES. WHEN THUNDERSTORMS ARE OCCURRING...MOVE INDOORS. DO NOT STAND BY WINDOWS. UNLESS IT IS AN EMERGENCY...AVOID USING TELEPHONES AND ELECTRICAL APPLIANCES UNTIL THE STORM HAS PASSED. 92/JSS
Special weather statement, Nov 14, 2:54 PM CST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 254 PM CST TUE NOV 14 2006 LAZ037-038-MSZ069-070-142130- AMITE-PIKE-ST HELENA-TANGIPAHOA- 254 PM CST TUE NOV 14 2006 ...STRONG THUNDERSTORM MOVING ACROSS THE LOUISIANA MISSISSIPPI STATE LINE... AT 250 PM CST...A STRONG THUNDERSTORM CONTINUES TO MOVE EASTWARD AROUND 35 MPH. THIS ACTIVITY IS LOCATED NEAR GILLSBURG AND LIVERPOOL...AND WILL AFFECT AREAS IN AND NEAR OSYKA...KENTWOOD...AND TANGIPAHOA THROUGH 330 PM. PERSONS IN THESE AREAS CAN EXPECT GUSTY WINDS UP TO 45 MPH. WINDS OF THIS MAGNITUDE WILL BREAK OFF SMALL TREE LIMBS AND CAN BLOW AROUND UNSECURED OBJECTS. IN ADDITION TO WIND...THIS THUNDERSTORM IS CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL OF 1 TO 2 INCHES. MOVE INDOORS WHEN THUNDERSTORMS ARE OCCURRING. DO NOT STAND BY WINDOWS. UNLESS IT IS AN EMERGENCY...AVOID USING TELEPHONES AND ELECTRICAL APPLIANCES UNTIL THE STORM HAS PASSED. 92/JSS
Special weather statement, Nov 14, 3:15 PM CST, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 315 PM CST TUE NOV 14 2006 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-150400- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES- ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON- UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE- WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 315 PM CST TUE NOV 14 2006 ...THERE IS AN ENHANCED RISK OF SEVERE THUNDERSTORMS AND TORNADOES THROUGH WEDNESDAY MORNING... A STRONG FALL STORM SYSTEM WILL CAUSE A WARM FRONT TO MOVE NORTH ACROSS SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI THE REMAINDER OF THIS AFTERNOON AND EVENING. THUNDERSTORMS WILL CONTINUE TO DEVELOP IN ADVANCE OF AND BEHIND THE WARM FRONT THIS AFTERNOON AND EVENING. CONDITIONS ARE FAVORABLE FOR ISOLATED SEVERE THUNDERSTORMS WITH DAMAGING WINDS...LARGE HAIL...AND TORNADOES...MAINLY WEST OF INTERSTATE 55...TO KENNER...TO HOUMA LINE THROUGH EARLY EVENING. THE RISK OF SEVERE WEATHER WILL EXPAND EAST AND SOUTH ACROSS AREAS SOUTH OF LAKE PONTCHARTRAIN AND ALONG THE MISSISSIPPI COAST LATER THIS EVENING AND OVERNIGHT. LOCALLY HEAVY RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE POSSIBLE WHICH COULD CAUSE FLOODING OF STREETS AND POORLY DRAINED AREAS. ON WEDNESDAY...A STRONG COLD FRONT WILL MOVE THROUGH THE CENTRAL GULF COAST REGION DURING THE LATE MORNING AND EARLY AFTERNOON. CONDITIONS WILL REMAIN FAVORABLE FOR SEVERE THUNDERSTORMS WITH DAMAGING WINDS...HAIL...AND TORNADOES WEDNESDAY MORNING. PERSONS IN SUB-STANDARD HOUSING...LIKE TEMPORARY TRAILERS...SHOULD MAKE PLANS TO RELOCATE TO A STURDY BUILDING OR SHELTER...AWAY FROM WINDOWS...IF SEVERE WEATHER THREATENS YOUR AREA. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS... WATCHES AND WARNINGS CONCERNING THIS POTENTIALLY DANGEROUS SEVERE WEATHER THREAT. 22
Special weather statement, Nov 14, 3:45 PM CST, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 345 PM CST TUE NOV 14 2006 MSZ070-071-142230- PIKE-WALTHALL- 345 PM CST TUE NOV 14 2006 ...STRONG THUNDERSTORM MOVING ACROSS SOUTHERN PIKE COUNTY... AT 340 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A STRONG THUNDERSTORM MOVING EAST AROUND 35 MPH ACROSS SOUTHERN PIKE COUNTY. THIS ACTIVITY IS LOCATED NEAR PROGRESS AND SMITHBURG...AND WILL AFFECT AREAS IN AND NEAR LEXIE... TYLERTOWN...AND DEXTER THROUGH 430 PM. GUSTY WINDS UP TO 45 MPH....FREQUENT CLOUD TO GROUND LIGHTNING...AND LOCALLY HEAVY RAINFALL OF 1 TO 2 INCHES ARE POSSIBLE WITH THIS THUNDERSTORM. WINDS OF THIS MAGNITUDE WILL BREAK OFF SMALL TREE LIMBS AND CAN BLOW AROUND UNSECURED OBJECTS. MOVE INDOORS WHEN THUNDERSTORMS ARE OCCURRING. DO NOT STAND BY WINDOWS. UNLESS IT IS AN EMERGENCY...AVOID USING TELEPHONES AND ELECTRICAL APPLIANCES UNTIL THE STORM HAS PASSED. 92/JSS
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 14, 1:46 PM CST | Special Marine Warning | LIX | 79 min | |
| Nov 14, 4:30 PM CST | Tornado Warning | LIX | Washington | 30 min |
| Nov 14, 5:55 PM CST | Tornado Warning | LIX | Washington | 35 min |
Nearby
Tornado Warnings in Louisiana, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.